Alert archive / Georgia / Frost Advisories in 2020
Frost Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 18, 2020, 3:32 PM EST for 7 counties in Georgia; 5 counties in South Carolina. It took effect at Nov 19, 2020, 1:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 3:32 PM EST (20:32 UTC)
- In effect from
- Nov 19, 2020, 1:00 AM EST
- Expired
- Nov 19, 2020, 7:07 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -167 m²/s²
- 0-3 km storm-relative helicity
- -127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WWUS72 KCHS 182032 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 332 PM EST Wed Nov 18 2020 GAZ087-088-099-100-114-115-SCZ040-042>045-190445- /O.NEW.KCHS.FR.Y.0004.201119T0600Z-201119T1200Z/ Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 332 PM EST Wed Nov 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southeast South Carolina and southeast Georgia. * WHEN...From 1 AM to 7 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
6 follow-up statements
502 WWUS72 KCHS 182328 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 628 PM EST Wed Nov 18 2020 GAZ087-088-099-100-114-115-SCZ040-042>045-190730- /O.EXT.KCHS.FR.Y.0004.201119T0600Z-201119T1300Z/ Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 628 PM EST Wed Nov 18 2020 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures in the lower to mid 30s will result in scattered frost. * WHERE...Portions of Southeast South Carolina and Southeast Georgia, mainly along and west of a line from Collins to Brooklet to Newington in Southeast Georgia, and from Nixville to Walterboro, Ridgeville and Shulerville in Southeast South Carolina away from the Santee Cooper Lakes. * WHEN...From 1 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
429 WWUS72 KCHS 190244 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 944 PM EST Wed Nov 18 2020 GAZ087-088-SCZ040-042>045-191045- /O.UPG.KCHS.FR.Y.0004.201119T0600Z-201119T1300Z/ /O.NEW.KCHS.FZ.W.0003.201119T0600Z-201119T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 944 PM EST Wed Nov 18 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures around freezing with scattered to widespread frost. * WHERE...In South Carolina, Allendale, Hampton, Inland Colleton, Dorchester and Inland Berkeley Counties. In Georgia, Jenkins and Screven Counties. * WHEN...From 1 AM to 8 AM EST Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freeze durations 2 to 4 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ101-SCZ047-050-052-191045- /O.EXA.KCHS.FR.Y.0004.201119T0600Z-201119T1300Z/ Effingham-Inland Jasper-Charleston-Tidal Berkeley- Including the cities of Rincon, Springfield, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 944 PM EST Wed Nov 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures in the mid 30s away from the coast with patchy to scattered frost. * WHERE...In South Carolina, Inland Jasper, Charleston and Tidal Berkeley Counties. In Georgia, Effingham County. * WHEN...From 1 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The greatest risk for frost will occur inland of Highway 17 in southern South Carolina and outside the I-526 loop around Charleston, and much of Effingham County, Georgia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ099-100-114-115-191045- /O.CON.KCHS.FR.Y.0004.201119T0600Z-201119T1300Z/ Candler-Bulloch-Tattnall-Evans- Including the cities of Metter, Statesboro, Reidsville, and Claxton 944 PM EST Wed Nov 18 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Candler, Tattnall, Evans and Bulloch Counties. * WHEN...From 1 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
442 WWUS72 KCHS 190300 CCA NPWCHS URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Charleston SC 1000 PM EST Wed Nov 18 2020 GAZ087-088-SCZ040-042>045-191045- /O.UPG.KCHS.FR.Y.0004.201119T0600Z-201119T1300Z/ /O.NEW.KCHS.FZ.W.0003.201119T0600Z-201119T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 1000 PM EST Wed Nov 18 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures around freezing with scattered to widespread frost. * WHERE...In South Carolina, Allendale, Hampton, Inland Colleton, Dorchester and Inland Berkeley Counties. In Georgia, Jenkins and Screven Counties. * WHEN...From 1 AM to 8 AM EST Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freeze durations 2 to 4 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ101-SCZ047-050-052-191045- /O.EXA.KCHS.FR.Y.0004.201119T0600Z-201119T1300Z/ Effingham-Inland Jasper-Charleston-Tidal Berkeley- Including the cities of Rincon, Springfield, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 1000 PM EST Wed Nov 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures in the mid 30s away from the coast with patchy to scattered frost. * WHERE...In South Carolina, Inland Jasper, Charleston and Tidal Berkeley Counties. In Georgia, Effingham County. * WHEN...From 1 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The greatest risk for frost will occur inland of Highway 17 in southern South Carolina and outside the I-526 loop around Charleston, and much of Effingham County, Georgia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ099-100-114-115-191045- /O.COR.KCHS.FR.Y.0004.201119T0600Z-201119T1300Z/ Candler-Bulloch-Tattnall-Evans- Including the cities of Metter, Statesboro, Reidsville, and Claxton 1000 PM EST Wed Nov 18 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures in the mid 30s with patchy to scattered frost. * WHERE...Candler, Tattnall, Evans and Bulloch Counties. * WHEN...From 1 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
367 WWUS72 KCHS 190602 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 102 AM EST Thu Nov 19 2020 GAZ087-088-SCZ040-042>045-191300- /O.CON.KCHS.FZ.W.0003.000000T0000Z-201119T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 102 AM EST Thu Nov 19 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures around freezing with scattered to widespread frost. * WHERE...In South Carolina, Allendale, Hampton, Inland Colleton, Dorchester and Inland Berkeley Counties. In Georgia, Jenkins and Screven Counties. * WHEN...Through 8 AM EST Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freeze durations 1 to 2 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ099>101-114-115-SCZ047-050-052-191300- /O.CON.KCHS.FR.Y.0004.000000T0000Z-201119T1300Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Jasper-Charleston- Tidal Berkeley- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 102 AM EST Thu Nov 19 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures in the mid 30s away from the coast with patchy to scattered frost. * WHERE...In South Carolina, Inland Jasper, Charleston and Tidal Berkeley Counties. In Georgia, Effingham County. * WHEN...Through 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The greatest risk for frost will occur inland of Highway 17 in southern South Carolina and outside the I-526 loop around Charleston, and much of Effingham County, Georgia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
537 WWUS72 KCHS 190805 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 305 AM EST Thu Nov 19 2020 GAZ087-088-SCZ040-042>045-191300- /O.CON.KCHS.FZ.W.0003.000000T0000Z-201119T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 305 AM EST Thu Nov 19 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures around freezing with scattered to widespread frost. * WHERE...In South Carolina, Allendale, Hampton, Inland Colleton, Dorchester and Inland Berkeley Counties. In Georgia, Jenkins and Screven Counties. * WHEN...Through 8 AM EST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freeze durations 1 to 2 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ099>101-114-115-SCZ047-050-052-191300- /O.CON.KCHS.FR.Y.0004.000000T0000Z-201119T1300Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Jasper-Charleston- Tidal Berkeley- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 305 AM EST Thu Nov 19 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures in the mid 30s away from the coast with patchy to scattered frost. * WHERE...In South Carolina, Inland Jasper, Charleston and Tidal Berkeley Counties. In Georgia, Effingham County. * WHEN...Through 8 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The greatest risk for frost will occur inland of Highway 17 in southern South Carolina and outside the I- 526 loop around Charleston, and much of Effingham County, Georgia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
405 WWUS72 KCHS 191207 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 707 AM EST Thu Nov 19 2020 GAZ087-088-SCZ040-042>045-191315- /O.CAN.KCHS.FZ.W.0003.000000T0000Z-201119T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 707 AM EST Thu Nov 19 2020 ...FREEZE WARNING IS CANCELLED... Temperatures will steadily warm into the lower and middle 60s today. $$ GAZ099>101-114-115-SCZ047-050-052-191315- /O.CAN.KCHS.FR.Y.0004.000000T0000Z-201119T1300Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Jasper-Charleston- Tidal Berkeley- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 707 AM EST Thu Nov 19 2020 ...FROST ADVISORY IS CANCELLED... The risk for additional frost has ended. Temperatures will warm into the mid and upper 60s today. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 18, 12:59 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 18, 12:59 PM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1259 PM EST Wed Nov 18 2020
.SYNOPSIS...
High pressure will prevail across the area through the weekend.
A series of cold fronts should shift through the area early
into the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Early afternoon update: Only minor changes to the current
forecast. Updated dewpoints and temperatures with current obs.
Overall, most of the gustier winds have subsided, especially
across SE GA. Whereas, winds have remained somewhat elevated
across the SC Tri-county but should decrease through the
afternoon.
Previous Discussion: High pressure will prevail across the area
today. Northerly gusty winds will persist through at least
early afternoon and advect cooler air into the region. Low-level
thicknesses will range from 1332-1324m so except high
temperatures to only reach the upper 50s to low 60s. From
current observations, dewpoints decrease quite a bit quicker
than expected so trended lower over the next few hours and into
the afternoon.
Tonight: The surface high shifts into Virginia and North
Carolina, and winds will decouple quickly in the evening for
most areas. Given an extremely dry air mass, with PWat down near
or less than the 10th percentile, conditions look to favor the
coldest night since last winter, as good radiational cooling
will occur inland.
Min temps look to range from 33-38F across a good portion of
the region inland from US-17, with even a few places that could
briefly drop to 32F. Not enough though to require a Freeze Watch
or Warning. To the east of US-17 it'll be several degrees
warmer, and there could actually be a little stratocumulus
making it onshore over coastal southeast Georgia, with a small
increase in moisture and isentropic ascent late.
Similar to our previous frost event early in the month, guidance
is providing us with mixed signals regarding dew points. Since
the NBM shows dew point depressions larger than the MOS guidance
and HREF, we are hesitant to raise a Frost Advisory for far
inland counties. Instead we have patchy frost forming overnight,
roughly west of am line from McClellanville to Goose Creek,
Jacksonboro and Yemassee in South Carolina, and west of
Springfield, Pembroke and Glennville in Georgia. We'll continue
mention of a potential Frost Advisory in the Hazardous Weather
Outlook, just in case dew point depressions are smaller.
Lake Winds: North and northeast winds will consistently be in
the 15-20 knot range on Lake Moultrie through midday, and there
will certainly be a few gusts to 25 knots at times. But any
gusts to 25 knots will be limited in coverage and short-lived
enough to preclude needing a Lake Wind Advisory.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
Sfc high pressure will prevail across the Southeast United States
under a ridge of high pressure centered across the region aloft. The
pattern will likely result in dry weather conditions through late
week with the only exception remaining along the immediate Southeast
Georgia coast this weekend where a few coastal showers potentially
make a run toward the coast. Full days of sun under ridging centered
aloft will favor a noticeable warming trend through the weekend. In
general, high temps ranging in the low/mid 60s Thursday will
approach the low/mid 70s Friday, then mid 70s across most locations
Saturday. A fair amount of radiational cooling is still anticipated
during overnight hours, mainly for locations well inland and closer
to the center of sfc high pressure just west and north of the area
Thursday night. In general, Thursday night lows should dip into the
low/mid 40s inland to upper 40s/lower 50s near the coast, then
become warmer Friday night, ranging in the upper 40s/lower 50s
inland to around 60 degrees at the coast.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Dry weather should prevail through the weekend while high pressure
dominates the pattern. However, weak coastal troughing off the
Southeast Coast could result in a few showers along the immediate
Georgia coast late weekend and/or early next week before a cold
front sweeps through the area early Monday. A brief period of high
pressure wedging south across the area is then anticipated Monday
night into Tuesday before another cold front arrives during the
middle of next week. Overall moisture is somewhat lacking with the
arriving cold fronts, but periods of weak isentropic lift ahead of
the front Monday, then slightly stronger isentropic lift over the
wedge of high pressure ahead of the second front suggest a few
showers across much of the area, mainly late Tuesday into Wednesday.
In regards to sfc temps, conditions should be warmest Monday
afternoon (mid/upper 70s) before highs are slightly cooler (low/mid
70s) as mid-lvl ridging flattens and shifts offshore in advance of a
mid-upper lvl trough Tuesday, followed by mainly a zonal flow aloft
heading into Wednesday. Overnight temps, will show a similar trend,
staying in the mid/upper 50s away from the coast by Sunday night,
then cooling a few degrees Monday night and Tuesday night.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR conditions will prevail at KCHS and KSAV through 18Z
Thursday.
Extended Aviation Outlook: Extended Aviation Outlook: VFR conditions
are expected at both CHS and SAV terminals through Sunday.
&&
.MARINE...
Today: Strong mixing and large isallobaric pressure climbs will
combine with weak cold advection to generate gusty N-NE winds
this morning across all waters, and as a result we have Small
Craft Advisory headlines in effect everywhere. Conditions will
begin improving somewhat this afternoon, and we should be able
to drop the advisories for Charleston Harbor and nearshore
waters by late day.
Tonight: There is decent pinching of the gradient around high
pressure centered in Virginia and North Carolina to keep winds
and seas elevated throughout. The Georgia waters beyond 20 nm
look to continue with a Small Craft Advisory, with conditions
just shy over the rest of the Atlantic waters within 20 nm, and
in Charleston Harbor.
Thursday through Monday: A fairly tight pressure gradient across
southern coastal waters will gradually weaken, allowing small craft
advisory level conditions to expire across offshore Georgia waters
early Thursday afternoon. Northeast winds and seas are then expected
to remain below small craft advisory levels through Friday, but a
persistent northeast flow along the southern edge of high pressure
could lead to seas building to 6-7 ft across offshore Georgia waters
Saturday and Sunday. Another Small Craft Advisory could eventually
be needed late weekend into early next week. Winds will eventually
shift from northeast to southeast heading into Monday ahead of an
approaching cold front inland. Wind speeds and seas are expected to
remain below small craft advisory levels during this time frame.
&&
.TIDES/COASTAL FLOODING...
Another round of minor coastal flooding will be possible with
the midday high tide Thursday in Charleston Harbor. This will
likely be the last event in this stretch.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for AMZ330-
350-352-354.
Small Craft Advisory until 1 PM EST Thursday for AMZ374.
&&
NEAR TERM...
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 18, 3:27 PM EST, 5 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 327 PM EST Wed Nov 18 2020 SCZ049-050-192030- Coastal Colleton-Charleston- 327 PM EST Wed Nov 18 2020 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Coastal Flooding: Minor coastal flooding is possible with the high tide during midday Thursday. A Coastal Flood Advisory could be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099-100-114-115-SCZ040-042>045-192030- Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley- 327 PM EST Wed Nov 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ117>119-137-139>141-SCZ048-051-052-192030- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Coastal Bryan-Inland Chatham-Coastal Chatham-Long-Coastal Liberty- Inland McIntosh-Coastal McIntosh-Beaufort-Coastal Jasper- Tidal Berkeley- 327 PM EST Wed Nov 18 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ101-116-138-SCZ047-192030- Effingham-Inland Bryan-Inland Liberty-Inland Jasper- 327 PM EST Wed Nov 18 2020 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Frost: Patchy to scattered frost will develop across interior Southeast South Carolina and Southeast Georgia late tonight. The Frost Advisory could need to be expanded further south. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Nov 18, 2:32 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EST WED NOV 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
11/18/2020 CHARLESTON SC TIDE GAGE
A MAXIMUM TIDE LEVEL OF 7.15 FT MLLW (1.38 FT MHHW) WAS
OBSERVED AT THE CHARLESTON HARBOR TIDE GAGE. SHALLOW
COASTAL FLOODING TYPICALLY BEGINS ALONG THE COASTS OF
CHARLESTON AND COLLETON COUNTIES WHEN TIDE LEVELS REACH
7.0 FT MLLW (1.24 FT MHHW) IN THE CHARLESTON HARBOR.
&&
EVENT NUMBER CHS2001048
BRMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:08 AM EST | Coastal Flood Advisory | CHS | 9 hr |
Nearby
Frost Advisories in Georgia, 2020Frost Advisories in South Carolina, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.